Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Several bouts of diarrhea after partial hysterectomy. No relief with prescribed medication. Cure?

I had a partial hysterectomy on 11/6/2012. Since then I have have sever bouts of diarrhea . I go every hour on the hour. My doctor precribed metronidazole 500 mg on 11/10/2012 to take twice. Still I have had no relief. Today was the only day I was abel to eat a meal. I have tried imodium and I drink plenty of water and gatorade. Can you help?
Tue, 12 Mar 2019
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
General Surgeon 's  Response
Hi,

* Persistence diarrhea post pelvic surgery can be related to intestine irritation via post-surgical collection or else.

* As per my surgical experience, it is recommended to proceed for the CT scan of the abdomen & pelvis for the definite cause evaluation rather than opting for the vague relief via probiotics and antibiotics.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Bhagyesh V. Patel, General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I had a partial hysterectomy one year ago. I just went last week for my first pap since the hysterectomy. The results came back hgsil. Im scheduled to go in for a colposcopy next week. Are there any particular questions that I need to ask? Is vaginal cancer rare? I m just concerned because I thought everything would be normal after the surgery. I think my doctor was even surprised

doctor1 MD

The last 2 days I have had abdominal pain. Last night I changed positions several times to get relief. Today has been some better. I felt like my ovary on the left side was hurting today. Should I be concerned. I am 54 years old and had partial hysterectomy.

doctor1 MD

Hi, I m 54, had 2 children, had a partial hysterectomy when I was 33. I have night sweats and chills now for the last 3 months. I am only getting on the average of 4 hours of sleep a night. I also get hot flashes during the day and then I get chilled. Is this normal and for how long am I going to have this? My mother never had hot flashes and neither my older sister.

Recent questions on  Metronidazole

doctor1 MD

hi, i recently had a leep procedure and a dnc on april 11. was having a discharge 4 days after.called my doctor told her and she called me in an antibiotic which is flagyl 500. on april23 went to the emergency room with pain and was told i had a uti. the er dr. gave me rocephin 1 gram shot in the port of an iv. he prescribed cipro 500 20 pills and pyridium 200 9 pills. been taking them. starting taking the flagyl on april 22 and the other 2 on april 25. the pharmacist suggest i take a probiotic pill for the digestive system and colan .i have been taking these pills, and just dont know what to eat or drink while taking these meds. having diabetic symptons... and dont know if i can use lotion or products with alcohol in them. i do not drink alcohol...can you please help me on this one...i am hungry lol just cant get answers ...thanks dee,

doctor1 MD

i am simone from trinidad i took flagyl 250 mg and dotur 1mg oone morning an one in the afternoon time now ,and while taking these tablet i am getting a pain like a pinching feeling now and it on comfortable its on the right side tube lower area can u tell me whats happining or inserted meterozel clear gel thank you

doctor1 MD

My 5 year old son started having stomach cramps a month back with constipation and later followed by loose, watery stools . We consulted doctor1 insisted for ultra sound scan of stomach & prescribed Ofloxacin syrup for 3 days . Ultra sound scan said Multiple subcentimeter lymph nodal enlargement noted within mesentery . Doctor1 reviewed and said nothing to worry about this and no treatment for this and it will subside once infection goes off. After the treatment loose motions stopped but little stomach pain here and then with bloating continued. After a week, boy had some chocolates and little spicy food resulting in loose, watery stools and stomach cramps again. Doctor1 reviewed and prescribed ofloxacin metronidazole thinking its diarrhea. After giving it or 3 days, symptoms didn t reduce and vomiting started as well. We changed doctor & doctor2 reviewed and prescribed Ziprax 100 mg ( cefixime ) along with Domstal and ORS. We got Stool test report and it was normal with 2-5 puss cells. We also gave for stool culture and that report showed no culture. After reviewing the reports doctor said stop antibiotics (3 days over anyway) and with ORS he will be normal in few days. Now, from couple of days, vomiting sensation stopped but he is not able to digest all the food he used to take. Stomach cramps has reduced but not stopped. Bloating is still there but reduced. Still having greenish loose hard and then watery stools once or twice in a day. He is able to take light /soft food and we are giving it frequently with ORS. We are not able to understand why he is not becoming normal , its been a month already and we are worried a lot. Please help us with your suggestion. You can write to me at YYYY@YYYY Thanks, Prithvi

doctor1 MD

I ve been diagnosed with diverticulitis and am on my second round of antibiotics ( augmentin ). Tried Flagyl but have had an allergic reaction twice. I m on a low residue diet and have had some diarrhea. This morning I noticed a black fuzzy object when I wiped, about 1/4 inch long. I was totally freaked out. Is this something I passed?

doctor1 MD

I have swollen gums , ulcers on my tongue, and my lower lip has several canker sores. I have been taking metronidazole for the last 3 days. Is this a side effect of the medicine or something else?

doctor1 MD

I have diverticulitis and usually take Bactrim but now I am on Keytruda for lung cancer . I have a prescribed bottle of Metronidazole and don't want any drug interaction with Keytruda and need to know if I can take the Metronidazole for the...

doctor1 MD

I am currently 25 and fighting alcoholism! today it the first day I didn't drink in a while but, i was always drinking hard liquor most days throughout the years as I I'm allergic to beer. I have fructose allergies and so that has caused a lot of...